Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 39, NWS San Francisco Bay Area, CA

July 4, 2009

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 4, 2009, 2:30 AM PDT. It took effect at Jul 4, 2009, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2009, 2:30 AM PDT (09:30 UTC)
In effect from
Jul 4, 2009, 11:00 AM PDT
Expired
Jul 4, 2009, 11:00 PM PDT
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WHUS76 KMTR 040930
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
230 AM PDT SAT JUL 4 2009

...GUSTY AFTERNOON WINDS TO AFFECT PORTIONS OF THE SAN FRANCISCO BAY...


PZZ530-041730-
/O.NEW.KMTR.SC.Y.0039.090704T1800Z-090705T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
230 AM PDT SAT JUL 4 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

STRONG GUSTY WINDS IN THE SAN FRANCISCO BAY WILL INCREASE THIS
AFTERNOON. SOUTHWEST WINDS WILL MOVE THROUGH THE GOLDEN
GATE...PAST ANGEL ISLAND AND NORTH OF THE BAY BRIDGE. MARINERS MAY
EXPERIENCE AN OCCASIONALLY GALE FORCE GUST TO 35 KT NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
2 follow-up statements
050 
WHUS76 KMTR 041538
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
838 AM PDT SAT JUL 4 2009

...GUSTY AFTERNOON WINDS TO AFFECT PORTIONS OF THE SAN FRANCISCO
BAY...

PZZ530-042345-
/O.CON.KMTR.SC.Y.0039.090704T1800Z-090705T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
838 AM PDT SAT JUL 4 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

STRONG GUSTY WINDS IN THE SAN FRANCISCO BAY WILL INCREASE THIS
AFTERNOON. SOUTHWEST WINDS WILL MOVE THROUGH THE GOLDEN GATE...
PAST ANGEL ISLAND AND NORTH OF THE BAY BRIDGE. MARINERS MAY
EXPERIENCE AN OCCASIONALLY GALE FORCE GUST TO 35 KT NEAR ANGEL
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
541 
WHUS76 KMTR 042108
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
208 PM PDT SAT JUL 4 2009

...GUSTY AFTERNOON WINDS TO AFFECT PORTIONS OF THE SAN FRANCISCO
BAY...

PZZ530-050515-
/O.EXT.KMTR.SC.Y.0039.000000T0000Z-090705T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
208 PM PDT SAT JUL 4 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

STRONG GUSTY WINDS IN THE SAN FRANCISCO BAY WILL INCREASE THIS
AFTERNOON. SOUTHWEST WINDS WILL MOVE THROUGH THE GOLDEN GATE...
PAST ANGEL ISLAND AND NORTH OF THE BAY BRIDGE. MARINERS MAY
EXPERIENCE AN OCCASIONALLY GALE FORCE GUST TO 35 KT NEAR ANGEL
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 8:25 PM PDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 3, 8:25 PM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
825 PM PDT FRI JUL 3 2009

.DISCUSSION...AS OF 8:25 PM PDT FRIDAY...LOW CLOUDS PERSISTED ALONG
MUCH OF THE COASTLINE THROUGH THE AFTERNOON AND MODERATE ONSHORE FLOW
KEPT TEMPERATURES ON THE COOL SIDE OF NORMAL TODAY. TEMPERATURES MAY
WARM A FEW DEGREES INLAND TOMORROW AS HEIGHTS INCREASE SLIGHTLY IN
RESPONSE TO A DEEPENING UPPER TROUGH OFFSHORE ALONG 140W.
OTHERWISE...NO SIGNIFICANT CHANGES ARE EXPECTED FOR INDEPENDENCE
DAY.

THE UPPER TROUGH OFFSHORE WILL BEGIN TO APPROACH THE WEST COAST
SATURDAY NIGHT AND SUNDAY. AS IT DOES SO...A COOLER AIRMASS WILL
BEGIN TO MOVE IN ALOFT AND ONSHORE FLOW WILL STRENGTHEN.
TEMPERATURES ON SUNDAY WILL COOL A FEW DEGREES NEAR THE COAST...TO
AS MUCH AS TEN DEGREES INLAND. COOLER THAN NORMAL WEATHER WILL THEN
PERSIST WELL INTO NEXT WEEK AS THE MODELS MAINTAIN A LONGWAVE
TROUGH ALONG THE WEST COAST.

THE ECWMF STRENGTHENS AND EXPANDS AN UPPER RIDGE OVER THE
SOUTHWESTERN UNITED STATES LATE NEXT WEEK AND INTO THE FOLLOWING
WEEKEND...WHICH WOULD RESULT IN WARMING BEGINNING ON OR ABOUT
NEXT FRIDAY. THE GFS IS MUCH LESS BULLISH IN DEVELOPING THAT RIDGE.
THIS IS STILL OUT AT DAY 7 AND BEYOND...WHICH LEAVES PLENTY OF TIME
TO IRON OUT THE DETAILS.

&&

.AVIATION...AS OF 4:30 PM PDT FRIDAY...AFTERNOON SATELLITE
IMAGERY SHOWS MORE LOW CLOUDS ALONG THE COAST THAN YESTERDAY.
ALTHOUGH PRESSURE GRADIENTS AND MARINE LAYER IS BASICALLY
UNCHANGED FROM YESTERDAY...THE PRESENCE OF MORE LOW CLOUDS AT THE
COAST THIS AFTERNOON SUGGESTS THE LOW CLOUDS WILL MOVE IN A LITTLE
EARLIER THAN YESTERDAY. CONFIDENCE IS LOW BECAUSE THE MODELS ARE
SUGGESTING LESS LOW CLOUDS PENETRATING INLAND TONIGHT DUE TO WEAK
OFFSHORE FLOW. AT THE PRESENT TIME THIS OFFSHORE FLOW HAS NOT BEEN
OBSERVED. IRREGARDLESS VFR CONDITIONS ARE EXPECTED THROUGH THE
AIRPORT EVENING RUSH HOUR.

VICINITY OF KSFO...VFR CONDITIONS THROUGH THE AIRPORT EVENING RUSH
HOUR WITH LOW CEILINGS EXPECTED AFTER 06Z. BASES NEAR 1000 FEET.
GUSTS TO 25 KT THROUGH EARLY EVENING.

KSFO BRIDGE APPROACH...VFR CONDITIONS THROUGH THE AIRPORT EVENING
RUSH HOUR WITH LOW CEILINGS EXPECTED AFTER 06Z. BASES NEAR 1000
FEET.

MONTEREY BAY TERMINALS...STRATUS FILLING IN OVER SOUTHERN MRY BAY
AND SHOULD MOVE INTO MRY EARLY TONIGHT AROUND 03Z WHILE SNS
SHOULD HAVE CEILINGS BY 06Z. BASES NEAR 1000 FEET.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY.

&&

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: SSA/W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.